MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL 3.5MM MINI FULL RAD PLUS 5PK; ATHROSCOPIC SHAVER SYSTEM BLADE

MEDOS INTERNATIONAL SARL 3.5MM MINI FULL RAD PLUS 5PK; ATHROSCOPIC SHAVER SYSTEM BLADE
Model Number 283609
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Not Applicable (3189)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The lot number was unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during a knee arthroscopy procedure on an unknown date, it was observed that the shaver system device had metal abrasions.There were fragments generated that remained inside the patient's knee joint.There was a ten minute delay in the procedure.The procedure was not completed successfully.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi:(b)(4).Incomplete the lot number is unknown at this time.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary = according to the information received, it was reported that during knee arthroscopy metal abrasion.Hospital has no more trust in us and will search another supplier for fms.The complaint device was received and evaluated.The inner and outer sleeves were separated and inspected for any visual defects that may contribute to the complaint condition.The device had signs of friction and striation marks on the surface of the distal end of the inner blade.Based on device condition received, this complaint can be confirmed.Given that lot number was not provided, a manufacturing record evaluation (mre) review cannot be performed.The possible root cause for reported failure can be attributed to blade wear and degradation, as per ifu; excessive side loading may result in blade wear and degradation.Adequate suction is recommended to reduce wear and degradation of the device.Besides, a hand piece used in this procedure where the blade is assembled was not received for evaluation, potential ways to reduce shedding is to ensure all hand pieces are properly serviced and maintained to assure the presence of the o-ring since the lack/damaged o-ring can contribute to shedding issue.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
3.5MM MINI FULL RAD PLUS 5PK
Common Device Name
ATHROSCOPIC SHAVER SYSTEM BLADE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ  CH-2400
MDR Report Key10838599
Report Number1221934-2020-03486
Device Sequence Number17166154
Product Code HRX
UDI-Device Identifier10886705027255
UDI-Public10886705027255
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K131191
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number283609
Device Catalogue Number283609
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2020
Supplement Date Received by Manufacturer12/07/2020
01/26/2021
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date12/08/2020
01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 YR